Aubagio - side effects

Aubagio is an oral treatment approved for MS.

Aubagio - side effects

Postby Paddi » Tue Dec 27, 2016 5:58 pm

hi and help

after taking aubagio for only 5 weeks my hair has been falling out for the last 3 months and shows no signs of stopping.

I really dont know whats going on - ive refused any additional medication until this stops. Neither of my doctors both men even
mentioned this as a side effect and to be honest if they had i probably would not have opted for this. I am feeling a little like
a guinea pig!

I stopped Gilenya in March as my bloods dropped too low but it worked awesome for me and i was 10 years on Rebif before that

My hair loss started 2 weeks in along with other symptoms - so i stopped but my foot is still tingling and my hair is worse than ever
3 months later
Has anyone got any advice on when this will slow down and end please
Paddi
Newbie
 
Posts: 3
Joined: Fri Dec 23, 2016 7:41 pm

Advertisement

Re: Aubagio - side effects

Postby euphoniaa » Tue Dec 27, 2016 6:50 pm

Paddi wrote:hi and help

after taking aubagio for only 5 weeks my hair has been falling out for the last 3 months and shows no signs of stopping.

I really dont know whats going on - ive refused any additional medication until this stops. Neither of my doctors both men even
mentioned this as a side effect and to be honest if they had i probably would not have opted for this. I am feeling a little like
a guinea pig!

I stopped Gilenya in March as my bloods dropped too low but it worked awesome for me and i was 10 years on Rebif before that

My hair loss started 2 weeks in along with other symptoms - so i stopped but my foot is still tingling and my hair is worse than ever
3 months later
Has anyone got any advice on when this will slow down and end please


Hello Paddi, and welcome!

If you haven't found it already, there's a whole separate sub-forum on each of the MS meds, including one on Aubagio. Here's a link to a 3 page thread in that forum concerning hair loss. I hope it addresses your concerns!

aubagio-teriflunomide-f53/topic22296.html

Good luck!
Dx'd with MS & HNPP (hereditary peripheral neuropathy) 7/03 but must have had MS for 30 yrs before that. I've never taken meds for MS except 1 yr experiment on LDN. (I found diet, exercise, sleep, humor, music help me the most.)
User avatar
euphoniaa
Volunteer Moderator
 
Posts: 798
Joined: Sat Jul 15, 2006 2:00 pm
Location: midwest U.S.

Re: Aubagio - side effects

Postby Paddi » Tue Dec 27, 2016 10:03 pm

Yes i have and read every word but its all pretty old i was hoping for some current information and specifically the duration of the hair loss

cheers
Paddi
Newbie
 
Posts: 3
Joined: Fri Dec 23, 2016 7:41 pm

Re: Aubagio - side effects

Postby NHE » Tue Dec 27, 2016 11:56 pm

Hi Paddi,
Have you read the prescribing information for Aubagio?

http://products.sanofi.us/aubagio/aubagio.pdf

It looks like a pretty toxic drug with a lot of side effects and not a great deal of benefit according to the following two data plots. If you're having problems with the drug, then you might wish to discuss alternatives with your neurologist.



    Image


    Image
User avatar
NHE
Volunteer Moderator
 
Posts: 4946
Joined: Sat Nov 20, 2004 3:00 pm

Re: Aubagio - side effects

Postby NLGal » Wed Dec 28, 2016 4:16 am

Hi Paddie. Alopecia is one of the potential side effects from Aubagio. However, in my experience, it is not permanent. I lost a lot of hair when I started Teriflunomide during clinical trials (speaking of a guinea pig), but it did grow back. It took a couple of years, but I stuck with it because I went from relapses every couple of months to one every 18 months or so. If this is the only negative side effect, you need to assess it against any benefits you may have been experiencing. As I'm sure you're aware, every single drug on the market has side effects. For example, one of the listed potential side effects of Twinrix Hep A/B injection is Multiple Sclerosis. I kid you not. You just need to choose which potentials you are willing to live with, either in the short term or permanently. Good luck with your journey and the decision you are faced with.
“We, the unwilling, led by the unknowing, are doing the impossible for the ungrateful. We have done so much, for so long, with so little, we are now qualified to do anything with nothing.” ` Konstantin Jireček
NLGal
Newbie
 
Posts: 7
Joined: Sat Nov 22, 2014 6:19 am

Re: Aubagio - side effects

Postby Rocksie » Wed Feb 08, 2017 6:57 pm

Hi Paddi,
I have been on Aubagio since 2012 and have nothing but wonderful things to say about the treatment. I did "shed" my hair and at the time thought I would go bald, but I didn't. It thinned enough that I had to adjust my favorite baseball cap because it had become too large. However, it started growing back within 4 months. All my 52 years of life at that point, I had fine straight hair. I now have a beautiful full thick head of soft curly hair...not kinky curly...but as my hairdresser says...it's the kind of curls people pay money for. I did supplement with Biotin 5000mcg a day when my hair started falling out but I don't know if that really had anything to do with it...it's just what I did on my own accord. I have not had any flares since beginning Aubagio and all my subsequent MRI's have shown no new lesions or progression. With this awful disease, sometimes we have to weigh the risks and benefits. For me, it was the right choice. I originally started on Copaxone back when it was still a daily injection and had a new enhancing lesion within a year. I'll take my change in hair style over another flare any day.
Rocksie
Getting to Know You...
 
Posts: 11
Joined: Wed Jun 19, 2013 3:39 pm


Return to Aubagio (teriflunomide)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service